W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
PLA260300 |
| Medical Device Problem Codes |
Partial Blockage (1065); Activation, Positioning or Separation Problem (2906); Migration (4003)
| Health Effect - Clinical Codes |
Reduced Blood Flow (4598); Clinical Endoleak (4843)
| Date of Event |
11/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient underwent urgently endovascular procedure using gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Reportedly, no imaging was obtained as it was originally planned for a medtronic graft.The medtronic graft was too long for the contra gate to open above the bifurcation therefore the physician decided to use gore® excluder® aaa endoprostheses.Reportedly, upon arrival, the brief access to view the images were done and it was noted that there was moderate calcification around the posterior wall of the proximal landing zone, this was mentioned to the physician, however the procedure was proceeded.The physician advanced the rlt261412 and after performing an angiographic run, positioned the trunk-ipsilateral leg below the lowest right renal artery, and removed the white outer deployment knob.After cannulating the contralateral gate, they measured the length required for the 14.5mm contra limb and deployed the limb.The physician then removed the constraining mechanism, then deployed the ipsilateral leg.There was sufficient length and seal in the rcia, therefore a limb was not required for the right.The physician then performed another angio run and discovered that the graft had dropped proximally (approx.5mm) and that there was a proximal type i endoleak.The endoleak may have been linked to the calcium in the neck.Reportedly, the physician decided to use a pla260300 aortic extender.The device was positioned below the right renal and deployed steadily as per gore instructions for use (ifu).The aortic extender then visibly jumped up on deployment.Another angio run was performed and it was clear that the extender was encroaching on the right renal artery.The team then cannulated the right renal artery and advanced and deployed a gore® viabahn® vbx balloon expandable endoprosthesis (bxa062902b) through a 7fr sheath.This resolved the issue and flow was preserved to the right kidney.The type i endoleak was almost fully resolved and the physician successfully completed the case.
Additional Manufacturer Narrative
Code: c21:- a review of the manufacturing record for the devices are going to be conducted.The devices remain implanted and are not available for investigation.Evaluation is in process.Further information will be provided.Also was implanted rlt261412/28263059 udi# (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B5: the event description was updated.H.6.Code c19: a review of the manufacturing records for the devices verified that lots met all pre-release specifications.The devices remain implanted and are not available for analysis.Also was implanted rlt261412/28263059 udi# (b)(4).According to the gore® excluder® aaa endoprosthesis instructions for use (ifu) adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to improper component placement, component migration, endoleak, occlusion of device or native vessel, and renal complications (e.G., artery occlusion).Reportedly, there was moderate calcification around the posterior wall of the proximal landing zone.Additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.Per ifu key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck and significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.
Event or Problem Description
On (b)(6) 2024, the patient underwent urgent endovascular procedure using gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Reportedly, no imaging was obtained as it was originally planned for a medtronic graft.The medtronic graft was too long for the contra gate to open above the bifurcation therefore the physician decided to use gore® excluder® aaa endoprostheses.Reportedly, upon arrival of the gore sales field associate, the brief access to view the images were done and it was noted that there was moderate calcification around the posterior wall of the proximal landing zone.This was mentioned to the physician; however, the procedure was proceeded.The physician advanced the gore® excluder® aaa endoprosthesis featuring c3® delivery system (rlt261412) and after performing an angiographic run, positioned the trunk-ipsilateral leg below the lowest right renal artery, and removed the white outer deployment knob.After cannulating the contralateral gate, they measured the length required for the 14.5mm contra limb and deployed the limb.The physician then removed the constraining mechanism, then deployed the ipsilateral leg.There was sufficient length and seal in the rcia, therefore a limb was not required for the right.The physician then performed another angiographic run and discovered that the graft had dropped distally (approx.5-10mm) and that there was a proximal type i endoleak.Reportedly, the endoleak may have been linked to the calcium in the neck.It was reported that the device did not cover any vessels.Reportedly, the physician decided to use a gore® excluder®aaa endoprosthesis aortic extender component (pla260300).The device was positioned below the right renal and deployed steadily as per gore instructions for use (ifu).The aortic extender visibly proximally jumped up on deployment covering almost a half of the right renal artery.Another angio was performed and it was clear that the extender was encroaching on the right renal artery.The team cannulated the right renal artery and advanced and deployed a gore® viabahn® vbx balloon expandable endoprosthesis (bxa062902b) through a 7fr sheath.This resolved the issue and flow was preserved to the right kidney.The type i endoleak was almost fully resolved and the physician successfully completed the case.The patient tolerated the procedure.